Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 15, 2012Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2012, 10:48 PM EDT for Somerset County, New Jersey. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2012, 10:48 PM EDT (02:48 UTC)
Expired
May 15, 2012, 11:45 PM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly

County Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WWUS81 KPHI 160248
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1048 PM EDT TUE MAY 15 2012

NJZ008-010-012-160345-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
1048 PM EDT TUE MAY 15 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS 
AND SOMERSET COUNTIES...

AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF SOMERVILLE... 
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR 
DUNELLEN...SOCIETY HILL AROUND 1100 PM...WATCHUNG...NORTH PLAINFIELD 
AROUND 1115 PM...COLONIA...ISELIN AROUND 1130 PM...CHATHAM AND 
MADISON AROUND 1145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4041 7461 4055 7475 4058 7472 4060 7472
      4062 7470 4064 7472 4089 7437 4084 7432
      4080 7436 4073 7437 4067 7445 4067 7440
      4061 7443 4062 7431 4060 7430 4060 7424

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 9:59 PM EDT, 49 minutes earlier.

Area forecast discussion, May 15, 9:59 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT TUE MAY 15 2012

.SYNOPSIS...
A WEAK FRONTAL SYSTEM AND LOW PRESSURE AREA ACROSS THE REGION
TONIGHT WILL REMAIN INTO EARLY WEDNESDAY BEFORE DISSIPATING. ANOTHER
COLD FRONT FROM THE GREAT LAKES WILL CROSS THE AREA LATER WEDNESDAY.
HIGH PRESSURE FROM THE UPPER GREAT LAKES WILL BUILD OVER THE AREA
THURSDAY AND FRIDAY. THE HIGH WILL CREST OVER THE AREA THIS WEEKEND
BEFORE MOVING OFF INTO THE ATLANTIC NEXT MONDAY. A WEAK AREA OF LOW
PRESSURE WILL APPROACH THE AREA DURING THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATE THIS EVENING, AN IMPULSE WAS APPROACHING FROM THE SOUTHWEST
AND WAS TAPPING DECENT INSTABILITY AND MOISTURE. THIS WAS
RESULTING IN CONVECTION FROM NORTH CENTRAL NEW JERSEY TO THE
MARYLAND WESTERN SHORE. WE THINK THIS ALL WILL LOSE SOME STRENGTH
OVERNIGHT, BUT THROUGH MIDNIGHT WE'VE INCREASED POPS AND PUT IN
THE MENTION OF POSSIBLE HEAVY RAIN MAINLY SOUTHWEST.

ALSO LATE THIS EVENING, THE SURFACE HIGH TO THE EAST WAS RIDGING
BACK INTO OUR AREA ENOUGH TO STRENGTHEN STABLE AIR NEAR THE
IMMEDIATE COAST. NAM SURFACE COMPUTED LI VALUES WERE MATCHING
OBSERVED VALUES FAIRLY CLOSELY, AND LOW CLOUDS AND SOME FOG WERE
ASSOCIATED WITH POSITIVE LI VALUES. WE USED THE MODEL'S DEPICTION
OF THE INDEX TO ARRIVE AT AN AREA WHERE LOW CLOUDS AND FOG ARE
FORECAST. AN SPS HAS BEEN ISSUED FOR WHAT BASICALLY IS EASTERN NJ.

TEMPERATURES TONIGHT WERE CHANGED TO ACCOUNT FOR THE MARINE LAYER;
OTHERWISE THEY LOOKED OKAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
POTENTIALLY INTERESTING DAY TOMORROW IF A COUPLE OF PIECES CAN
COINCIDE BETTER. FIRST THE GFS WAS NOT USED BECAUSE ITS FORECAST SFC
DEW POINTS ARE TOO HIGH EVEN IF THERE WILL BE A LAG IN THE DROP
OFF.  ITS MOS GUIDANCE IS ABOUT 10F LOWER THAN THE MODEL, WHICH MAY
BE A BIT MUCH ON THE OTHER END, BUT BELIEVE IT WILL VERIFY CLOSER.

IN THE CENTRAL AND SOUTHERN PART OF OUR CWA THE FORECAST 850MB AND
925MB WINDS ARE FORECAST TO BE WEST WHICH IS NOT A GOOD DIRECTION
FOR TSRAS TO BECOME ROBUST NEVERTHELESS EVEN FORM. WE SUPPOSE THAT
THERE COULD BE A WINDOW AROUND NOON WHEN DEW POINTS ARE STILL HIGHER
AND THE CONVECTIVE TEMP GETS REACHED. THEN ITS A WAITING GAME IF ANY
OF THE MORE ORGANIZED CONVECTION CAN GET HERE BEFORE DOWNSLOPING AND
A WESTERLY FLOW TAKES ITS TOLL. SUFFICE POPS WERE KEPT EITHER SLGT
CHC OR LOW CHANCE.

UP NORTH LATE IN THE AFTERNOON MIGHT BE MORE INTERESTING. UP THERE
BETTER FORECAST SHEAR, MORE OF A SW WIND FLOW AT 850MB AND 925MB,
THE ENTRANCE REGION OF THE 250MB JET MIGHT BE ABLE TO OVERCOME
DECREASING MOISTURE DURING THE AFTERNOON. WHILE IT IS FORECAST TO BE
DRIER ITS NOT THAT DRY. PLUS ALL OF THE FORECAST SOUNDINGS SHOWING
PLENTY OF DOWNDRAFT CAPE AND DRY AIR AT MID LEVELS WELL WITHING
PULSE SEVERE TSRA LEVELS. THE MESOSCALE CONVECTIVE MODELS OVERALL
FAVOR PLACES FARTHER TO THE NORTHEAST, BUT ITS TOUGH TO DRAW THAT
LINE IN THE SAND THIS EARLY. WHILE WE WILL NOT CARRY ENHANCED
WORDING BECAUSE OF LOW POPS, WE DID KEEP MENTION IN THE HWO IN LINE
WITH SPC'S CHANCES WITH US FAVORING THE POCONOS AND FAR NORTH NJ IF
THE MORE ROBUST STORMS CAN MAKE IT.

GIVEN THE WESTERLY FLOW AND UNANIMOUS FORECAST 925MB TEMPS, WE
UPPED MAX TEMPS UPWARD. SLIGHTLY LOWER THAN STAT GUIDANCE BECAUSE OF
THE FORMER AND THE HEAVIER RAIN OF THE PAST 24 TO 36 HOURS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MUCH OF THE EXTENDED PART OF THE FORECAST WILL FEATURE FAIR WEATHER
AS HIGH PRESSURE ALOFT AND AT THE SFC WORKS ITS WAY ACROSS THE
REGION. WEDNESDAY NIGHT...THERE WILL BE A FEW LINGERING SHOWERS AND
TSTMS ACROSS THE NJ/DE AREA AS THE SFC COLD FRONT CROSSES THE AREA.
DRIER AND COOLER AIR WILL ARRIVE FOR EARLY THU WITH OVERNIGHT LOWS
THU IN THE LOW TO MID 40S ACROSS THE NRN AREAS AND UPPER 40S TO LOW
50S OVER THE REST OF THE AREA.

UNDER MOSTLY SUNNY SKIES EACH DAY THU-SUN TEMPERATURES WILL RISE
INTO THE 70S OVER MOST AREAS WITH READINGS COOLER ACROSS THE SRN
POCONOS AND ALONG THE IMMEDIATE SHORELINE. OVERNIGHT LOWS WILL
MOSTLY BE IN THE 40S AND LOW 50S FRI MORNING AND IN THE 50S
REGION-WIDE SAT AND SUN MORNING.

THE RETURN FLOW BEHIND THE DEPARTING HIGH PRESSURE SYSTEM WILL BRING
INCREASED MOISTURE ACROSS THE AREA EARLY NEXT WEEK. THE UPPER HIGH
WILL BE ON THE WANE WITH LOWERING HEIGHTS INDICATED AND A WEAK LOW ON
THE 12Z GFS. AN INCREASED CHC FOR SHOWERS/TSTMS WILL BE OVER THE
REGION THEN. SMALL CHC POPS ARE IN THE FCST FOR NOW COVERING MON NGT
INTO EARLY WED.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE ARE CONTINUING THE TREND TOWARD MFVR/IFR CONDITIONS LATE THIS
EVENING AND OVERNIGHT WITH THE WORST CONDITIONS FORECAST EAST.
FORECAST SOUNDINGS ARE PRETTY MOIST TOWARD THE GROUND AND WITH
LIGHT WINDS, WE DO FORECAST AN IFR CIG WITH SOME IFR VSBYS AT OUR
FOGGIER OUTLYING TERMINALS.

WITH WEST WINDS FORECAST TO OCCUR ON WEDNESDAY MORNING, WE BRING VFR
CONDITIONS RAPIDLY TO ALL THE TERMINALS BY THE MIDDLE OF THE
MORNING. WHILE THERE SHOULD BE SOME WIDELY SCATTERED CONVECTION
AROUND, THE COVERAGE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME.
BEST CHANCE NORTHERN TERMINALS AND AIRPORTS.

OUTLOOK...
WED NIGHT...SCATTERED SHOWERS DIMINISHING WITH MOSTLY VFR CONDITIONS
BEHIND A DEPARTING FRONT. PATCHY FOG IS POSSIBLE THU BEFORE DAWN
IF THE ARRIVING DRY AIR DOESN'T MIX DOWN FULLY OVERNIGHT.

THU-SUN...VFR. PATCHY FOG POSSIBLE BEFORE DAWN FRI.

&&

.MARINE...
WE WILL LEAVE THE SCA MAINLY FOR SEAS UP THROUGH TONIGHT. THE SCA
SWELLS HAVE REACHED ALL WATERS. WE ALSO HAVE ADDED FOG TO THE
FORECAST, AND WE MAINTAIN THE POSSIBILITY OF SHOWERS/TSTMS
(ALTHOUGH WE BELIEVE ANY TSTMS WOULD BE WEAKENING AND ELEVATED).

BECAUSE WE HAD SUCH A HARD TIME REACHING THE SCA CRITERIA AND
WAVEWATCH IS NOW BACKING OFF ON SEAS ON WEDNESDAY, WE WILL NOT
EXTEND THE ADVISORY PAST TONIGHT WITH THIS PACKAGE. MOST OF THE
FORECAST FIVE FOOT SEAS ARE FORECAST TO BE NEAR THE EASTERN EDGE
OF OUR COASTAL WATERS. OTHERWISE, OUTSIDE OF ANY TSTMS, SOUTHERLY
WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CONDITIONS.

OUTLOOK...
HIGH PRESSURE WILL BUILD OVER THE WATERS WITH SUB-SCA CONDITIONS
EXPECTED FOR THE REGION WED NIGHT-SUN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...GIGI/DELISI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...GIGI/DELISI
MARINE...GIGI/DELISI
Hazardous weather outlook, May 15, 3:08 PM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT TUE MAY 15 2012

NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-
067>071-161915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
308 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY
GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-161915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
308 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
308 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 15, 8:19 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT TUE MAY 15 2012

NJZ007-009-PAZ062-069-160145-
BUCKS PA-HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
819 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...NORTHAMPTON
AND WARREN COUNTIES...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS ACROSS THE REGION.  THE FIRST ONE WAS SOUTH OF
TINICUM AND THE SECOND WAS NEAR BANGOR TOWNSHIP.  BOTH OF THESE WERE
MOVING NORTHEAST AT ABOUT 15 MPH.  CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN ARE LIKELY WITH THESE STORMS.  THE RAIN COULD CAUSE
FLOODING ON ROADWAYS AND IN POOR DRAINAGE AREAS.

LAT...LON 4109 7496 4079 7486 4078 7489 4077 7486
      4051 7477 4050 7479 4043 7475 4029 7518
      4086 7529 4095 7517 4095 7514 4097 7513

NIERENBERG
Special weather statement, May 15, 9:00 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EDT TUE MAY 15 2012

PAZ060-160230-
BERKS PA-
900 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF LANCASTER...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR WERNERSVILLE AROUND 925 PM...
SINKING SPRING AROUND 935 PM...MOHNTON...WEST WYOMISSING...WHITFIELD
AROUND 940 PM...SHILLINGTON...WEST LAWN...WYOMISSING HILLS AROUND 945
PM...KENHORST AND WEST READING AROUND 950 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
AND VERY HEAVY RAIN WHICH COULD CAUSE FLOODING ON ROADWAYS AND POOR
DRAINAGE AREAS.

LAT...LON 4047 7578 4024 7569 4020 7577 4018 7595
      4034 7619

NIERENBERG
Special weather statement, May 15, 9:16 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT TUE MAY 15 2012

NJZ008-010-012>015-019-020-022>027-160900-
MORRIS-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MORRISTOWN...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN...
MOUNT HOLLY...JACKSON...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST
916 PM EDT TUE MAY 15 2012

...AREAS OF FOG THAT MAY BE LOCALLY DENSE EXPECTED TONIGHT...

AREAS OF FOG WERE EXPECTED TO MOVE ONSHORE FROM THE ATLANTIC OCEAN
AND INTO EASTERN NEW JERSEY TONIGHT. SOME OF THAT FOG COULD BE
DENSE AND REDUCE THE VISIBILITY TO NEAR ONE-QUARTER MILE, THEREBY
MAKING TRAVEL DIFFICULT. PLEASE BE CAREFUL IF YOU ARE OUT TONIGHT
AND ENCOUNTER DENSE FOG.

MPD
Special weather statement, May 15, 9:49 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT TUE MAY 15 2012

PAZ060-061-067>069-160315-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
949 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...LEHIGH
AND MONTGOMERY COUNTIES...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS IN BERKS AND CHESTER COUNTIES...MOVING NORTHEAST
AT 20 MPH.  VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4072 7563 4026 7496 3978 7606 3983 7604
      3983 7602 3985 7603 3988 7600 3992 7600
      3998 7599 4003 7594 4011 7595 4014 7589
      4029 7610

NIERENBERG
Special weather statement, May 15, 9:56 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT TUE MAY 15 2012

NJZ008-010-012-160330-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
956 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS AND SOMERSET
COUNTIES...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN MORRIS AND SOMERSET COUNTIES.  THESE STORMS
WERE MOVING SLOWLY EAST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORM.

LAT...LON 4041 7472 4056 7473 4062 7470 4064 7473
      4070 7471 4073 7476 4091 7478 4091 7468
      4096 7463 4100 7429 4090 7427 4090 7433
      4086 7432 4074 7436 4067 7445 4067 7440
      4061 7442 4060 7420 4059 7421

NIERENBERG
Special weather statement, May 15, 10:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1048 PM EDT TUE MAY 15 2012

NJZ008-010-012-160345-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
1048 PM EDT TUE MAY 15 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...

AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF SOMERVILLE...
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
DUNELLEN...SOCIETY HILL AROUND 1100 PM...WATCHUNG...NORTH PLAINFIELD
AROUND 1115 PM...COLONIA...ISELIN AROUND 1130 PM...CHATHAM AND
MADISON AROUND 1145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4041 7461 4055 7475 4058 7472 4060 7472
      4062 7470 4064 7472 4089 7437 4084 7432
      4080 7436 4073 7437 4067 7445 4067 7440
      4061 7443 4062 7431 4060 7430 4060 7424

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:19 PM EDTSpecial Weather StatementPHIHunterdon, Warren86 min
May 15, 8:46 PM EDTAreal Flood WarningPHIWarren76 min
May 15, 9:56 PM EDTSpecial Weather StatementPHIMorris, Somerset94 min
May 16, 2:20 AM EDTSpecial Weather StatementPHIMercer55 min
May 16, 10:36 AM EDTSmall Craft Advisory for Hazardous SeasPHI7 hr
May 15, 9:00 PM EDTSpecial Weather StatementPHIBerks90 min
May 15, 9:49 PM EDTSpecial Weather StatementPHIBerks, Bucks, Chester, Lehigh, Montgomery86 min
May 15, 10:45 PM EDTAreal Flood AdvisoryPHIChester57 min
May 15, 11:05 PM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery55 min
May 15, 11:24 PM EDTAreal Flood AdvisoryPHIChester, Montgomery116 min
May 15, 11:38 PM EDTAreal Flood WarningPHIChester, Montgomery4 hr
May 16, 12:12 AM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery3 hr
May 16, 12:20 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia55 min
May 16, 12:34 AM EDTFlash Flood WarningPHIChester, Delaware, Montgomery4 hr
May 16, 2:37 AM EDTAreal Flood WarningPHIPhiladelphia3 hr
May 16, 4:27 AM EDTAreal Flood WarningPHIDelaware3 hr

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.